MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE KIT JII; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE KIT JII; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100112
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a tka surgery, the tibial cut with the vis adpt guide kit jii was actually in 2-3 degree¿s of varus as well and had to recut into some valgus.The distal third of stitching may have been internally rotated as the patient has a slight varus bow to his tibia.This plan was lacking attention to detail.Posterior cuts were too big, this has been a consistent problem.The posterior condyle cuts have consistently been 2mm thicker than plan when surgeon caliper them.Distal and tibial resections have been good but sales rep think that the blocks have been positioned too far anterior.The surgery was completed mostly with visionaire blocks, recut the tibia with the standard cut blocks in univ base tray, after a non-significant delay.The current health status of the patient is good.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review made by the quality engineering team revealed that the tibia alignment was incorrect.The tibia was aligned 3 degrees of varus.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months did not reveal similar events for the listed device.As visionaire devices are custom made, a review of the complaint history for this batch is not applicable.A review of the instructions for use documents for visionaire¿ patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, the final inspection includes to verify part number size, implant type, hand, recut type and saw blade thickness, also compare part configuration to print.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be that the tibia alignment was incorrect.The tibia was aligned in 3 degrees of varus.However, this is a patient-specific device individually designed and tailor-made for a specific customer.The dimensional non-conformity observed is therefore isolated to this single-use product on complaint.No further containment consideration is needed.Engineer responsible for this case has been made aware of the error.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d5, d7a, d8, e1 (name prefix/title), h8.Corrected data: b1, h6 (medical device problem code).

Brand Name
VIS ADPT GUIDE KIT JII
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21301646
Report Number1020279-2025-00216
Device Sequence Number12987551
Product Code JWH
UDI-Device Identifier00885556656419
UDI-Public885556656419
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Catalogue NumberV0100112
Device Lot Number00291525V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown